Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 17, 2016, 7:21 AM CDT for Baxter County, Marion County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 7:21 AM CDT (12:21 UTC)
- Expired
- Jun 17, 2016, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:41 AM CDT | FLASH FLOOD | 2 N Peel, AR | COUNTY ROADS 8036 AND 8037 HAVE BEEN WASHED OUT WITH WATER 6 INCHES DEEP RUNNING OVER THE ROADS. THE BASEMENT OF THE COON CREEK FISHING RESORT IS FLOODED. |
| Jun 17, 10:00 AM CDT | FLASH FLOOD | 2 Ene Summit, AR | HIGHWAY 202/FALLEN ASH RD. HAD 3 FEET OF WATER OVER IT AND SEVERAL COUNTY ROADS WERE FLOODED ACROSS NORTHERN MARION COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3277 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
253
WGUS54 KLZK 171221
FFWLZK
ARC005-089-171515-
/O.NEW.KLZK.FF.W.0050.160617T1221Z-160617T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 AM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 1015 AM CDT
* AT 720 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BULL SHOALS... GASSVILLE...
FLIPPIN... LAKEVIEW IN BAXTER COUNTY...
ARKAWANA... CLARK HILL...
BULL SHOALS STATE PARK... PRICE PLACE...
DODD CITY... OZARK REGIONAL AIRPORT...
OZARK ISLE... LAKEWAY...
COTTER... SUMMIT...
MIDWAY IN BAXTER COUNTY... FAIRVIEW IN MARION COUNTY...
THREE BROTHERS... MONARCH...
OAKLAND... PEEL...
ADDITIONAL RAINFALL AMOUNTS OF AT LEAST 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3631 9247 3622 9260 3632 9288 3645 9289
3649 9288 3647 9286 3650 9285 3650 9237
$$
CAVANAUGH2 follow-up statements
930
WGUS74 KLZK 171348
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
848 AM CDT FRI JUN 17 2016
ARC005-089-171515-
/O.CON.KLZK.FF.W.0050.000000T0000Z-160617T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION AR-BAXTER AR-
848 AM CDT FRI JUN 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
NORTHERN MARION AND NORTHWESTERN BAXTER COUNTIES...
AT 841 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 4 INCHES OF RAIN HAVE FALLEN.
FLASH FLOODING IS OCCURRING ACROSS MARION COUNTY. TWO COUNTY ROADS
HAVE BEEN WASHED OUT NEAR PEEL AND THE COON CREEK FISHING RESORT HAS
WATER FLOODING ITS BASEMENT. DANGEROUS FLASH FLOODING IS
OCCURRING... LEAVE LOW LYING AREAS FOR HIGHER GROUND IMMEDIATELY!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BULL SHOALS... GASSVILLE...
FLIPPIN... LAKEVIEW IN BAXTER COUNTY...
ARKAWANA... CLARK HILL...
BULL SHOALS STATE PARK... PRICE PLACE...
DODD CITY... OZARK REGIONAL AIRPORT...
OZARK ISLE... LAKEWAY...
COTTER... SUMMIT...
MIDWAY IN BAXTER COUNTY... FAIRVIEW IN MARION COUNTY...
THREE BROTHERS... MONARCH...
OAKLAND... PEEL...
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE ACROSS NORTHERN
MARION COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
FLOODING IS OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU ARE
RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN
HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
&&
LAT...LON 3631 9247 3622 9260 3632 9288 3645 9289
3649 9288 3647 9286 3650 9285 3650 9237
$$
CAVANAUGH363
WGUS74 KLZK 171517
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 AM CDT FRI JUN 17 2016
ARC005-089-171524-
/O.EXP.KLZK.FF.W.0050.000000T0000Z-160617T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION AR-BAXTER AR-
1017 AM CDT FRI JUN 17 2016
...THE FLASH FLOOD WARNING FOR NORTHERN MARION AND NORTHWESTERN
BAXTER COUNTIES WILL EXPIRE AT 1015 AM CDT...
THE HEAVY RAIN HAS MOVED SOUTH OF NORTHERN MARION AND NORTHWESTERN
BAXTER COUNTIES. FLASH FLOODING IS NO LONGER EXPECTED HOWEVER
ONGOING FLOODING ISSUES ARE LIKELY TO PERSIST THROUGH EARLY THIS
AFTERNOON. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3631 9247 3622 9260 3632 9288 3645 9289
3649 9288 3647 9286 3650 9285 3650 9237
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:14 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 17, 6:14 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 614 AM CDT FRI JUN 17 2016 .Aviation... Flight categories are expected to be largely VFR during the 12z TAF period...save some brief MVFR visibility reductions with thunderstorms. Scattered showers and thunderstorms will occur this afternoon at most TAF sites. Have added tempo groups for best timing of thunderstorms. && .PREV DISCUSSION...(ISSUED 403 AM CDT FRI JUN 17 2016 ) .SHORT TERM...Today Through Saturday Night A cold front currently stretching from Mid-Atlantic Coast, through Southern Kentucky and up into the Plains, continues to approach the the Natural State. So far, isolated storms have formed ahead of this boundary, with one moving into the northern sections of the LZK warning area. Scattered storms will continue to be possible along and ahead of the front as it moves through Arkansas today. The main threat with any storms will be severe winds with a secondary threat of large hail. The Heat Advisory was continued through the day due to heat indices expected to be between105-110 degrees ahead of the frontal passage. However, temperatures will be dependent on the timing of the front. Cloud cover, storms, and drier air filtering in from the north could also keep a few counties in Northern Arkansas from reaching advisory criteria. A drier, less humid, slightly cooler air mass will settle over the region for the weekend as a broad upper high centered over the plains increases upper level heights in our region. && .LONG TERM...Sunday Through Thursday Upper level ridging will result in quiet weather for the start of next week. A disturbance embedded in NW flow around the stagnant high in the southern plains will result in increased rain and storm chances for the area late Tuesday into early Wednesday. The center of the upper high should begin to shift east across the plains by mid-week. Long term models fall out of agreement later in the forecast package but they do agree on slightly above normal temperatures and possible diurnal thunderstorms later next week. && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Arkansas-Baxter- Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas- Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence- Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion- Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie- Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff- Yell. && Aviation...99
Hazardous weather outlook, Jun 17, 5:27 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 527 AM CDT FRI JUN 17 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181030- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 527 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT POTENTIALLY DANGEROUS HEAT INDICES IN EXCESS OF 105 DEGREES WILL PREVAIL THIS AFTERNOON. AREAS NORTH AND NORTHEAST OF LITTLE ROCK MAY EXPERIENCE SLIGHT RELIEF FROM THE EXCESSIVE HEAT...FOLLOWING A WEAK COLD FRONTAL PASSAGE LATE THIS AFTERNOON. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY. SCATTERED STRONG TO ISOLATE SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG THE SLOWLY ADVANCING COLD FRONT. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
In the hours before
Special weather statement, Jun 17, 2:13 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN 213 AM CDT FRI JUN 17 2016 ARZ003-004-170745- BOONE AR-MARION AR- 213 AM CDT FRI JUN 17 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 AM CDT FOR... BOONE COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS... AT 211 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED NEAR DIAMOND CITY...OR 13 MILES SOUTHEAST OF FORSYTH... MOVING SOUTH AT 45 MPH. PEOPLE IN BOONE AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3650 9267 3616 9261 3620 9317 3650 9322 TIME...MOT...LOC 0711Z 345DEG 38KT 3654 9295
Special weather statement, Jun 17, 2:32 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
232 AM CDT FRI JUN 17 2016
ARZ003>005-170800-
BOONE AR-MARION AR-BAXTER AR-
232 AM CDT FRI JUN 17 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
AT 231 AM CDT...A THUNDERSTORM GUST FRONT PRODUCING WINDS TO 45 MPH
WAS LOCATED 8 MILES NORTH OF BULL SHOALS...MOVING SOUTHEAST AT 35
MPH.
PEOPLE IN NORTHEASTERN BOONE...MARION AND NORTHERN BAXTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 9237 3632 9221 3619 9266 3622 9311
3650 9304
TIME...MOT...LOC 0731Z 316DEG 29KT 3649 9261Special weather statement, Jun 17, 3:23 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN 323 AM CDT FRI JUN 17 2016 ARZ005-006-015-170900- IZARD AR-BAXTER AR-FULTON AR- 323 AM CDT FRI JUN 17 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 AM CDT FOR... NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS... NORTHEASTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... FULTON COUNTY IN NORTH CENTRAL ARKANSAS... AT 323 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 40 MPH WAS LOCATED NEAR VIOLA...OR 16 MILES EAST OF MOUNTAIN HOME...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN NORTHWESTERN IZARD...NORTHEASTERN BAXTER AND FULTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3628 9161 3615 9220 3650 9235 3650 9184 TIME...MOT...LOC 0823Z 316DEG 29KT 3641 9209
Special weather statement, Jun 17, 4:23 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT FRI JUN 17 2016
ARZ006-007-015-171000-
IZARD AR-SHARP AR-FULTON AR-
423 AM CDT FRI JUN 17 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CDT FOR...
NORTHEASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
EASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
AT 422 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE
HAIL AND WINDS TO 40 MPH WAS LOCATED NEAR HARDY...OR NEAR CHEROKEE
VILLAGE...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN IZARD...CENTRAL SHARP AND EASTERN FULTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
3639 9131 3637 9128 3633 9128 3633 9126
3624 9126 3624 9133 3623 9133 3623 9135
3615 9135 3616 9171 3648 9175 3650 9166
3650 9141
TIME...MOT...LOC 0922Z 316DEG 29KT 3637 9153Special weather statement, Jun 17, 4:30 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT FRI JUN 17 2016 ARZ003>005-171015- BOONE AR-MARION AR-BAXTER AR- 430 AM CDT FRI JUN 17 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 AM CDT FOR... NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... AT 430 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO 45 MPH WAS LOCATED 10 MILES NORTHWEST OF BULL SHOALS...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN NORTHEASTERN BOONE...NORTHWESTERN MARION AND NORTHWESTERN BAXTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3650 9254 3637 9238 3621 9271 3650 9286 TIME...MOT...LOC 0930Z 327DEG 19KT 3649 9272
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:13 AM CDT | Special Weather Statement | LZK | Boone, Marion | 32 min |
| Jun 17, 2:32 AM CDT | Special Weather Statement | LZK | Boone, Marion | 28 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | LZK | Fulton | 37 min |
| Jun 17, 4:23 AM CDT | Special Weather Statement | LZK | Sharp | 37 min |
| Jun 17, 4:30 AM CDT | Special Weather Statement | LZK | Marion | 45 min |
| Jun 17, 6:43 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 47 min |
| Jun 17, 8:27 AM CDT | Flash Flood Warning | LZK | Marion | 3 hr |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Jun 17, 4:52 PM CDT | Special Weather Statement | LZK | Montgomery | 38 min |
| Jun 17, 5:01 PM CDT | Special Weather Statement | LZK | Desha | 29 min |
| Jun 17, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 36 min |
| Jun 17, 5:28 PM CDT | Special Weather Statement | LZK | Montgomery | 47 min |
| Jun 17, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 43 min |
| Jun 17, 6:06 PM CDT | Flash Flood Warning | LZK | Montgomery, Polk | 3 hr |
| Jun 17, 6:17 PM CDT | Special Weather Statement | LZK | Polk | 43 min |
| Jun 17, 6:30 PM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Jun 17, 6:39 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.